Ohio, 2010Hail and Damaging Winds in Ohio, August 4, 2010
August 4, 2010 · NWS ILN · 39 events in 21 counties and zones
A very unstable air mass was in place with temperatures in the 90s and dew points in the upper 70s. While forcing was weak, there was enough lift ahead of a mid-level impulse to spark widespread convection in the form of a mesoscale convective system.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 4
- Property damage
- $290,000
- Crop damage
- $5,000
- Events
- 39
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very unstable air mass was in place with temperatures in the 90s and dew points in the upper 70s. While forcing was weak, there was enough lift ahead of a mid-level impulse to spark widespread convection in the form of a mesoscale convective system.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 4, 9:14 AM EST, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 4, 9:14 AM EST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1014 AM EDT WED AUG 4 2010
.SYNOPSIS...
A FRONTAL BOUNDARY WILL DRAPE WEST TO EAST OVER THE OHIO VALLEY
TODAY AND SLOWLY ORIENT ITSELF ALONG THE OHIO RIVER TONIGHT AND
THURSDAY. THIS WILL BE A FOCUS FOR SHOWER AND THUNDERSTORM
ACTIVITY THROUGH THURSDAY NIGHT. HIGH PRESSURE WILL THEN BUILD
OVER THE UPPER MIDWEST AND GREAT LAKES REGION...PROVIDING DRIER
CONDITIONS FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
REMNANTS OF OVERNIGHT MCS CURRENTLY PUSHING ACROSS NORTHERN
INDIANA. THE SOUTHERN EDGE OF THE LEADING BOW ECHO HAS SHOWN SOME
REGENERATION DURING THE PAST HOUR OR SO. THIS IS IN AN AREA OF
BETTER INSTABILITY WITH ML CAPES CLOSE TO 3000 J/KG THAT EXTENDS
SOUTHEASTWARD TOWARD DARKE COUNTY. AS A RESULT...THINK WE MAY SEE
SOME SOUTHWARD DEVELOPMENT WITH THIS AS IT CONTINUES TO PUSH EAST
THROUGH LATE MORNING. WILL MAKE SOME TWEAKS TO THE FORECAST TO
RAISE POPS ACROSS THE FAR NORTH WITH THIS. OTHERWISE...AIRMASS
WILL DESTABILIZE ACROSS THE REMAINDER OF OUR FA THROUGH EARLY TO MID
AFTERNOON AS TEMPS CLIMB INTO THE UPPER 80S/LOWER 90S WITH
DEWPOINTS INTO THE 70S. MORNING ILN SOUNDING HAD AN 850 MB
TEMPERATURE OF 22.2 DEGREES WHICH WOULD SUPPORT A HIGH INTO THE
MID 90S FOR THIS AFTERNOON. HOWEVER...AM A BIT CONCERNED WITH THE
EFFECTS THAT AN OUTFLOW BOUNDARY FROM ONGOING CONVECTION UP ACROSS
NORTHERN INDIANA COULD HAVE ON TEMPS...ESPECIALLY ACROSS NORTHERN
PORTIONS OF OUR FA. WILL THEREFORE JUST NUDGE UP TEMPS A BIT AND
HOLD OFF ON EXTENDING HEAT ADVISORY ANY FARTHER NORTH.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
WEST TO EAST ORIENTED BOUNDARY THIS EVENING WILL THEN BECOME
SITUATED MORE ALONG THE OHIO RIVER AS AN UPPER LOW PUSHES ENERGY
INTO THE GREAT LAKES AND EASTWARD. THIS WILL PERMIT HIGH PRESSURE
TO BUILD TO THE NORTHWEST AND FOR A NORTHWEST FLOW ALOFT TO HELP
KEEP SOMEWHAT DRIER AIR HOLD SWAY AFTER THE FRONTAL PASSAGE
THURSDAY NIGHT.
DID NOT MAKE ANY SWEEPING CHANGES TO THE FORECAST AND THOUGHT THAT
ANY ACTIVITY WOULD END QUICKLY THURSDAY EVENING...BY LATE
AFTERNOON FOR THE NORTHWEST HALF OF CWA.
TEMPS WILL STILL BE AT OR JUST ABOVE NORMAL BUT THE DECREASE IN
HUMIDITY WILL BE A WELCOME FEATURE FOR A CHANGE.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
MUCH DRIER AND SOMEWHAT COOLER CONDITIONS WILL SETTLE IN BEHIND
THE FRONT...AS MODELS AGREE ON SURFACE HIGH PRESSURE BUILDING IN
FROM THE NORTH TO PROVIDE A PLEASANT WEATHER WEEKEND. AS THE HIGH
SLIDES EAST...SOUTHERLY FLOW WILL PICK BACK UP UNDER THE MID LEVEL
RIDGE...WHICH WILL ALLOW FOR HEAT AND HUMIDITY TO BUILD BACK IN
EARLY IN THE WEEK. WILL GRADUALLY RAMP THINGS BACK UP TO THE UPPER
80S AND LOWER 90S BY TUESDAY. THESE VALUES WERE PRIMARILY DERIVED
FROM THE MORE STABLE ECMWF WITH SOME BIAS ADJUSTMENT...AS GFS
TEMPERATURES ARE CONSISTENTLY UNREALISTICALLY WARM BY A SOLID 5
DEGREES.
ECMWF AND GFS ARE BOTH INDICATING SOME LOW CHANCES OF PRECIPITATION
AT VARIOUS TIMES ON MONDAY AND TUESDAY. NOT SEEING A STRONG SIGNAL
IN TERMS OF PLACEMENT OR TIMING HERE ON THE SMALLER SCALE...THOUGH
THE SYNOPTIC FEATURES ARE RELATIVELY SIMILARLY DEPICTED WITH A MID
LEVEL RIDGE PUSHING THE PRIMARY FORCING NORTH OF THE AREA. AT THIS
TIME WILL LEAVE PRECIP OUT OF THE FORECAST...WITH THE ASSUMPTION
THAT AT SOME POINT EARLY IN THE WEEK...POPS WILL HAVE TO BE ADDED.
&&
.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
LATEST STLT AND RADAR DATA SHOW THAT MCC IS WELL E OF TERMINALS
AND MOVING AWAY. LOOKING WEST...THE NEXT SYSTEM IS WELL ON ITS WAY
WITH SHWRS AND TSTMS EXTENDING FROM NW IL BACK ACRS NRN KS. THIS FEATURE
BEGINS TO MOVE INTO OH ARND 16Z. THUS HAVE UPDATED FORECAST TO
ACCOUNT FOR THIS USING CB FOR TIMING OF TSTMS. KCVG WILL BE ON THE
SRN EDGE AND WOULD NOT BE SURPRISED IF TIMING IN TAF IS A LITTLE EARLY.
THE COMBINATION OF WK COOL FRONT DRIFTING THROUGH THE AREA
WEDNESDAY NIGHT AND INTO THURSDAY ALONG WITH WEAK UPR LEVEL
IMPULSES MOVING THROUGH WILL PRODUCE SHOWERS AND WIDELY SCATTERED
CLUSTERS OF TSTMS THROUGH THE FORECAST PERIOD. THE ONLY EXCEPTION
WILL BE THIS MORNING AFTER 12Z AND ANOTHER SHORT BREAK FOR KCVG
AND KLUK EARLY THIS EVENING.
THE LATEST NUMERICAL GUIDANCE IS INDICATING MOST OF THE ACTIVITY
MAY BE SOUTH OF KDAY AND KCMH BY 05Z. HOWEVER, BASED ON CURRENT
TREND...THE MOVEMENT OF THESE COMPLEXES OVER THE PAST FEW DAYS
NEED TO SEE ANOTHER RUN BEFORE THE FORECAST IS CHANGED.
WIND WILL BE FROM THE SW WITH SOME GUST APPROACHING 20KT THIS
AFTERNOON.
OUTLOOK...THUNDERSTORMS POSSIBLE THROUGH THURSDAY EVENING.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ060>064-
070>073-077>082-088.
KY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ089>100.
IN...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...FRANKS
NEAR TERM...JGL
SHORT TERM...FRANKS
LONG TERM...HATZOS
AVIATION...Hazardous weather outlook, Aug 4, 9:47 AM EST, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1047 AM EDT WED AUG 4 2010
OHZ026-034-035-042>046-051>056-065-051500-
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-FAIRFIELD-
1047 AM EDT WED AUG 4 2010
...SEVERE THUNDERSTORM WATCH 566 IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
A FRONTAL BOUNDARY WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS
TODAY. STRONG WINDS AND HEAVY RAINFALL WILL OCCUR WITH SOME OF THESE
STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO RELAY THEIR REPORTS TO THE NATIONAL
WEATHER SERVICE.
OHZ074-051500-
HOCKING-
1047 AM EDT WED AUG 4 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
A FRONTAL BOUNDARY WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS
TODAY. STRONG WINDS AND HEAVY RAINFALL WILL OCCUR WITH SOME OF THESE
STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO RELAY THEIR REPORTS TO THE NATIONAL
WEATHER SERVICE.
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>064-070>073-077>082-
088-051500-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PREBLE-MONTGOMERY-GREENE-
FAYETTE OH-PICKAWAY-BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-
BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
1047 AM EDT WED AUG 4 2010
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Thunderstorm Wind, Mercer
- When
- August 4, 11:11 AM EST to 11:16 AM EST
- Where
- Mercer County, Coldwater
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 40.400, -84.620
Two power poles were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Auglaize
- When
- August 4, 11:25 AM EST to 11:29 AM EST
- Where
- Auglaize County, 4 mi N of Wapakoneta
- Measured
- 78 kt (90 mph) estimated gust
- Property damage
- $120,000
- Crop damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.628, -84.200
Damaging thunderstorm winds resulted in several barns being damaged or destroyed, several silos with major damage or destruction, trees down, and an old brick school being destroyed.
Thunderstorm Wind, Hardin
- When
- August 4, 11:55 AM EST to 12:00 PM EST
- Where
- Hardin County, Kenton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 40.650, -83.600
Numerous trees were reported down in the southern half of the county.
Thunderstorm Wind, Shelby
- When
- August 4, 12:00 PM EST to 12:05 PM EST
- Where
- Shelby County, Houston to Sidney
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 40.250, -84.330
Trees were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Logan
- When
- August 4, 12:24 PM EST to 12:28 PM EST
- Where
- Logan County, 2.35 mi SW of Middleburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 40.260, -83.616
Large trees were snapped due to damaging thunderstorm winds.
Thunderstorm Wind, Montgomery
- When
- August 4, 12:25 PM EST to 12:26 PM EST
- Where
- Montgomery County, 1 mi SW of Shiloh
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 39.810, -84.243
Thunderstorm Wind, Union
- When
- August 4, 12:33 PM EST to 12:34 PM EST
- Where
- Union County, Marysville
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 40.230, -83.370
Hail, Union
- When
- August 4, 12:35 PM EST to 12:40 PM EST
- Where
- Union County, Marysville
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.230, -83.370
Hail, Fairfield
- When
- August 4, 12:38 PM EST to 12:42 PM EST
- Where
- Fairfield County, Baltimore
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.850, -82.600
Thunderstorm Wind, Clark
- When
- August 4, 12:40 PM EST to 12:45 PM EST
- Where
- Clark County, 3 mi W of Springfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 39.920, -83.857
A tree was reported down due to damaging thunderstorm winds. Power lines and several large branches were also reported down around the area.
Hail, Greene
- When
- August 4, 12:40 PM EST to 12:45 PM EST
- Where
- Greene County, Fairborn
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.820, -84.020
Thunderstorm Wind, Greene
- When
- August 4, 12:48 PM EST to 12:52 PM EST
- Where
- Greene County, 3 mi SE of Fairborn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 39.789, -83.980
Several large tree limbs were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Delaware
- When
- August 4, 12:48 PM EST to 12:55 PM EST
- Where
- Delaware County, Delaware
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 40.300, -83.070
Two tractor trailers were blown over and shingles were ripped off of a house due to damaging thunderstorm winds.
Thunderstorm Wind, Union
- When
- August 4, 12:58 PM EST to 1:02 PM EST
- Where
- Union County, Richwood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.430, -83.300
Trees were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Delaware
- When
- August 4, 12:59 PM EST to 1:04 PM EST
- Where
- Delaware County, Lewis Center
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 40.200, -83.020
Minor structural damage occurred due to damaging thunderstorm winds.
Thunderstorm Wind, Delaware
- When
- August 4, 1:00 PM EST to 1:01 PM EST
- Where
- Delaware County, Ashley
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 40.400, -82.950
Hail, Greene
- When
- August 4, 1:01 PM EST to 1:10 PM EST
- Where
- Greene County, 2.47 mi E of Yellow Spgs to Cedarville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.795, -83.834
Thunderstorm Wind, Franklin
- When
- August 4, 1:03 PM EST to 1:07 PM EST
- Where
- Franklin County, Westerville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.120, -82.920
Trees were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Delaware
- When
- August 4, 1:03 PM EST to 1:04 PM EST
- Where
- Delaware County, Kilbourne
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Public
- Coordinates
- 40.330, -82.950
Thunderstorm Wind, Franklin
- When
- August 4, 1:09 PM EST to 1:10 PM EST
- Where
- Franklin County, (Cmh)port Columbus A
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.000, -82.880
Thunderstorm Wind, Licking
- When
- August 4, 1:09 PM EST to 1:14 PM EST
- Where
- Licking County, 2.76 mi NNW of Johnstown to 2.71 mi NNW of Johnstown
- Measured
- 78 kt (90 mph) estimated gust
- Deaths
- 2 direct, 0 indirect
- Injuries
- 4 direct, 0 indirect
- Property damage
- $110,000
- Reported by
- NWS Storm Survey
- Coordinates
- 40.188, -82.696
A microburst hit an egg facility causing the collapse of three large barns and damaging another. This resulted in the fatalities of two men working in one of the collapsed structures. A large rooftop air conditioning unit was also pushed off the roof of an adjacent administrative building. Around the area there were several trees down and numerous broken limbs. In addition to the fatalities, four injuries were also reported.
Thunderstorm Wind, Franklin
- When
- August 4, 1:18 PM EST to 1:23 PM EST
- Where
- Franklin County, Columbus
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.030, -83.000
Large branches were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Fairfield
- When
- August 4, 1:20 PM EST to 1:21 PM EST
- Where
- Fairfield County, Lancaster
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.720, -82.600
The wind gust was estimated.
Thunderstorm Wind, Franklin
- When
- August 4, 1:22 PM EST to 1:25 PM EST
- Where
- Franklin County, Westerville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.120, -82.920
Trees were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Fayette
- When
- August 4, 1:23 PM EST to 1:27 PM EST
- Where
- Fayette County, 3 mi WNW of Jeffersonville to 1 mi SE of Jeffersonville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Employee
- Coordinates
- 39.667, -83.622
Large limbs were reported down in addition to several large trees and power poles. Half inch hail was also reported in the area.
Thunderstorm Wind, Licking
- When
- August 4, 1:25 PM EST to 1:30 PM EST
- Where
- Licking County, Utica
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 40.230, -82.450
Several large limbs were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Licking
- When
- August 4, 1:30 PM EST to 1:35 PM EST
- Where
- Licking County, Fredonia to Newark
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 40.150, -82.520
Trees and branches were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Licking
- When
- August 4, 1:34 PM EST to 1:39 PM EST
- Where
- Licking County, Buckeye Lake
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 39.930, -82.480
Several trees were reported down due to damaging thunderstorm winds. One of the trees fell onto a house.
Thunderstorm Wind, Pickaway
- When
- August 4, 1:40 PM EST to 1:45 PM EST
- Where
- Pickaway County, 2 mi NE of New Holland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.571, -83.224
Trees were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Pickaway
- When
- August 4, 1:45 PM EST to 1:50 PM EST
- Where
- Pickaway County, Circleville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Insurance Company
- Coordinates
- 39.600, -82.950
Several trees were reported down across the county.
Thunderstorm Wind, Licking
- When
- August 4, 1:50 PM EST to 1:55 PM EST
- Where
- Licking County, 2 mi SW of St Louisville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 40.150, -82.447
Trees were reported down and metal roofing was off of a shed due to damaging thunderstorm winds.
Thunderstorm Wind, Warren
- When
- August 4, 2:02 PM EST to 2:06 PM EST
- Where
- Warren County, Morrow to 2 mi E of Morrow
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.400, -84.230
Trees were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Clermont
- When
- August 4, 2:11 PM EST to 2:16 PM EST
- Where
- Clermont County, 1 mi ESE of Edenton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.215, -84.033
Trees were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Pickaway
- When
- August 4, 2:11 PM EST to 2:16 PM EST
- Where
- Pickaway County, 2.37 mi SE of Stringtown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.474, -82.751
Trees were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Hocking
- When
- August 4, 2:12 PM EST to 2:17 PM EST
- Where
- Hocking County, 1 mi ESE of Laurelville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 39.444, -82.753
A tree fell onto a house due to damaging thunderstorm winds.
Thunderstorm Wind, Brown
- When
- August 4, 2:20 PM EST to 2:25 PM EST
- Where
- Brown County, Fayetteville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.180, -83.920
A tree was reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Fairfield
- When
- August 4, 2:22 PM EST to 2:26 PM EST
- Where
- Fairfield County, 1 mi N of Bremen
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.715, -82.430
A tree was reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Highland
- When
- August 4, 2:45 PM EST to 2:50 PM EST
- Where
- Highland County, Hillsboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 39.200, -83.620
Large limbs were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Ross
- When
- August 4, 2:46 PM EST to 2:51 PM EST
- Where
- Ross County, Summithill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.220, -83.120
Trees were reported down due to damaging thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in West Virginia, August 4, 20101 death · 1 injured · $368,000 · 50 kt wind · 28 events
- Excessive Heat in Tennessee, August 4, 201025 injured · $100,000 · 22 events
- Damaging Winds in Ohio, August 4, 20101 death · 60 kt wind · 3 events
- Flash Flooding in Iowa, August 4, 2010$1.2 million · 8 events
- Flash Flood and Flood in New York, August 4, 2010$750,000 · 2 events
- Hail and Damaging Winds in Ohio, August 4, 2010$402,000 · 1 in hail · 12 events
- Damaging Winds in Pennsylvania, August 4, 2010$345,000 · 55 kt wind · 9 events
- Damaging Winds and Lightning Strike in Mississippi, August 4, 2010$185,000 · 50 kt wind · 20 events
- Damaging Winds in West Virginia, August 4, 2010$310,000 · 60 kt wind · 5 events
- Damaging Winds and Lightning Strike in Virginia, August 4, 20101 injured · $40,000 · 55 kt wind · 37 events
- Flooding in Iowa, August 4 to 7, 2010$250,000 · 3 events
- Damaging Winds in Maryland, August 4, 2010$250,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243558, 243568, 243570, 243574, 245146, 245155, 245148, 245150, 245156, 245152, 245153, 245154, 245159, 245151, 245164, 245161, 245165, 245158, 245160, 245157, 245162, 245167, 245168, 245163, 245166, 245172, 245170, 245169, 245174, 245173, 245171, 245176, 245177, 245179, 245180, 245178, 245181, 245182, 245183.